Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Diarrhea due to medication. Stool exam shows bacteria, pus and yeast cells in stools. Cure for symptoms?

Hello, I took antibiotics for 10 days, while taking medicines i ve noticed that I started diarrhea . At first I ignore because i knew it is a side effect of the antibiotics. I continued taking medicine until i finished it for 10 days. After 10days, my diarrhea did not stopped. 3 days after i finished antibiotics I visited physician and he asked me for stool exam. The result as follows: Color - greenish brown / Bacteria - Many / Consistency - Watery / Plus cells - 2-3 /hpf / Others - Yeast cells: rare. What is all about? Thank you.
Asked On : Sat, 9 Mar 2013
Answers:  2 Views:  140
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
thank you for your query.
seems like you have anti biotic induced diarrhea.

Antibiotic-associated diarrhea (AAD) results from an imbalance in the colonic microbiota caused by antibiotic therapy. Microbiota alteration changes carbohydrate metabolism with decreased short-chain fatty acid absorption and an osmotic diarrhea as a result.

Another consequence of antibiotic therapy leading to diarrhea is overgrowth of potentially pathogenic organisms such as Clostridium difficile. It is defined as frequent loose and watery stools with no other complication.

your stool examination also shows that there are traces of many bacterias in it and since the food is not getting digested properly its consistency is watery.
and hence has pus cells too.

treatment would entail-

-Drink plenty of fluids. Try drinking broth or watered down fruit juice. Avoid beverages that are high in sugar or contain alcohol or caffeine, such as coffee, tea and colas, which may aggravate your symptoms.

-Choose soft, easy-to-digest foods. These include applesauce, bananas and rice. Avoid high-fiber foods such as beans, nuts and vegetables.

-Take probiotics. Probiotics are organisms, such as bacteria and yeast, that can help restore a healthy balance to the intestinal tract by boosting the level of good bacteria to help defeat the harmful bacteria. Probiotics are available in capsule or liquid form and are also added to some foods, such as certain brands of yogurt.

-Try eating several small meals, rather than a few large meals. Space meals throughout the day instead of eating two or three large ones.

-Avoid irritating foods. Stay away from spicy, fatty or fried foods and any other foods that make your symptoms worse.

-Ask about anti-diarrheal medications. In some cases of mild antibiotic-associated diarrhea, your doctor may recommend anti-diarrhea medications, such as loperamide (Imodium A-D)

your symptoms should clear up in few days.
thank you,
wishing you good health
Answered: Tue, 6 Aug 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor